MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558400
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is affiliated (b)(6); reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0402 captures the reportable investigation result of balloon burst.Block h11: the returned cre wireguided dilatation balloon was analyzed, and a visual and microscopic evaluation found that the device was ruptured which makes the device failed to inflate.No other problems with the device were noted.The product analysis revealed that the balloon was ruptured which makes the device failed to inflate.The balloon was pre inflated prior to use.However, the ifu clearly states "precaution: do not pre-inflate, pretest balloon, or attempt to refold balloon into protective sleeve." testing the balloon previously can cause the balloon to lose its original shape causing resistance when inserting it into the scope and can cause the rupture found on the balloon.Based on all gathered information, the most probable root cause is failure to follow instructions.A labeling review was performed and, from the information available, this device was not used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat bile duct stones performed on (b)(6) 2025.During the procedure, the balloon could not be dilated, and the dilation effect was not achieved.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.This event has been deemed a reportable event based on the investigation finding of device balloon burst.Please see block h11 for full investigation details.

Brand Name
CRE WIREGUIDED
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23459088
Report Number3005099803-2025-05642
Device Sequence Number7969183
Product Code FDT
UDI-Device Identifier08714729339335
UDI-Public(01)08714729339335(17)270701(10)34542549
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558400
Device Catalogue NumberM00558400
Device Lot Number0034542549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Patient Weight63 KG